Abstract
This paper investigates the problem of stability for a class of linear uncertain Markovian jump systems over networks via the delta operator approach. The sensor-to-controller random network-induced delay and arbitrary packet losses are considered for mode-dependent time delays. That is, a Markov process is used to model the time-varying delays which are dependent on the system mode. Based on the Lyapunov–Krasovskii functional in the delta domain, a new sufficient condition for the solvability of the stability problem is presented in terms of linear matrix inequalities. A numerical example is given to illustrate the effectiveness of the techniques developed.
Similar content being viewed by others
References
S. Chen, J. Wu, R.H. Istepanian, J. Chu, J.F. Whidborne, Optimising stability bounds of finite-precision controller structures for sampled-data systems in the δ-operator domain. IEE Proc., Control Theory Appl. 146(6), 517–526 (1999)
H. Gao, T. Chen, Network-based H ∞ output tracking control. IEEE Trans. Autom. Control 53(3), 655–667 (2008)
H. Gao, X. Meng, T. Chen, Stabilization of networked control systems with a new delay characterization. IEEE Trans. Autom. Control 53(9), 2142–2148 (2008)
G.C. Goodwin, R. Lozano Leal, D.Q. Mayne, R.H. Middleton, Rapprochement between continuous and discrete model reference adaptive control. Automatica 22(2), 199–207 (1986)
S. Hu, W. Yan, Stability of networked control systems under a multiple-packet transmission policy. IEEE Trans. Autom. Control 53(7), 1706–1711 (2008)
L. Hu, P. Shi, P.M. Frank, Robust sampled-data control for Markovian jump linear systems. Automatica 42(11), 2025–2030 (2006)
D. Huang, S.K. Nguang, State feedback control of uncertain networked control systems with random time delays. IEEE Trans. Autom. Control 53(3), 829–834 (2008)
C. Huang, Y. Bai, X. Liu, Robust H ∞ output feedback control for a class of networked cascade control systems with uncertain delays. ICIC Express Lett. 4(1), 231–238 (2010)
D. Janecki, Model reference adaptive control using the delta operator. IEEE Trans. Autom. Control 33(8), 771–775 (1988)
X. Jiang, Q. Han, X. Yu, Stability criteria for linear discrete-time systems with interval-like time-varying delay, in American Control Conference (2005)
H.J. Lee, J.B. Park, Y.H. Joo, Further refinement on LMI-based digital redesign: delta-operator approach. IEEE Trans. Circuits Syst. II, Express Briefs 53(6), 473–447 (2006)
G. Li, M. Gevers, Comparative study of finite wordlength effects in shift and delta operator parameterizations. IEEE Trans. Autom. Control 38(5), 803–807 (1993)
M. Liu, D.W. Ho, Y. Niu, Stabilization of Markovian jump linear system over networks with random communication delay. Automatica 45(2), 416–421 (2009)
X. Liu, Y. Xia, M.S. Mahmoud, Z. Deng, Modeling and stabilization of MIMO networked control systems with network constraints. Int. J. Innov. Comput., Inf. Control 6(10), 4409–4420 (2010)
D. Martin, R. Toro, R. Haber, J. Dorronsoro, Optimal tuning of a networked linear controller using a multi-objective genetic algorithm and its application to one complex electromechanical process. Int. J. Innov. Comput., Inf. Control 5(10(B)), 3405–3414 (2009)
R. Middleton, G. Goodwin, Improved finite word length characteristics in digital control using delta operators. IEEE Trans. Autom. Control 31(11), 1015–1021 (1986)
C.P. Neuman, Properties of the delta operator model of dynamic physical systems. IEEE Trans. Syst. Man Cybern. 23(1), 296–301 (1993)
C.P. Neuman, Transformations between delta and forward shift operator transfer function models. IEEE Trans. Syst. Man Cybern. 23(1), 295–296 (1993)
K. Premaratne, R. Salvi, N.R. Habib, J.P. LeGall, Delta-operator formulated discrete-time approximations of continuous-time systems. IEEE Trans. Autom. Control 39(3), 581–585 (1994)
J. Qiu, Y. Xia, H. Yang, J. Zhang, Robust stabilisation for a class of discrete-time systems with time-varying delays via delta operators. IEE Control Theory Appl. 2(1), 87–93 (2008)
P. Seiler, R. Sengupta, An H ∞ approach to networked control. IEEE Trans. Autom. Control 50(3), 356–364 (2005)
P. Shi, E. Boukas, R.K. Agarwal, Control of Markovian jump discrete-time systems with norm bounded uncertainty and unknown delay. IEEE Trans. Autom. Control 44(11), 2139–2144 (1999)
P. Shi, Y. Xia, G.P. Liu, D. Rees, On designing of sliding-mode control for stochastic jump systems. IEEE Trans. Autom. Control 51(1), 97–103 (2006)
C.R. Soh, Robust stability of discrete-time systems using delta operators. IEEE Trans. Autom. Control 36(3), 377–380 (1991)
M. Tadjine, M. M’Saad, L. Dugard, Discrete-time compensators with loop transfer recovery. IEEE Trans. Autom. Control 39(6), 1259–1262 (1994)
L. Wu, D.W. Ho, Sliding mode control of singular stochastic hybrid systems. Automatica 64(4), 779–783 (2010)
L. Wu, P. Shi, H. Gao, C. Wang, H ∞ filtering for 2-D Markovian jump systems. Automatica 44(7), 1849–1858 (2009)
Y. Xia, M. Fu, H. Yang, G. Liu, Robust sliding mode control for uncertain time-delay systems based on delta operator. IEEE Trans. Ind. Electron. 56(9), 3646–3655 (2009)
Y. Xia, Z. Zhu, M.S. Mahmoud, H 2 control for networked control systems with Markovian data losses and delays. ICIC Express Lett. 3(3(A)), 271–276 (2009)
L. Xie, Output feedback H ∞ control of systems with parameter uncertainty. Int. J. Control 63(4), 741–750 (1996)
J. Xiong, J. Lam, Stabilization of discrete-time Markovian jump linear systems via time-delayed controllers. Automatica 42(5), 747–753 (2006)
D. Yue, Q.L. Han, J. Lam, Network-based robust H ∞ control of systems with uncertainty. Automatica 41(6), 999–1007 (2005)
L. Zhang, E.K. Boukas, Stability and stabilization of Markovian jump linear systems with partly unknown transition probabilities. Automatica 45(2), 463–468 (2009)
L. Zhang, Y. Shi, T. Chen, B. Huang, A new method for stabilization of networked control systems with random delays. IEEE Trans. Autom. Control 50(8), 1177–1181 (2005)
L. Zhang, E.K. Boukas, A. Haidar, Delay-range-dependent control synthesis for time-delay systems with actuator saturation. Automatica 44(10), 2691–2695 (2008)
L. Zhang, E.K. Boukas, J. Lam, Analysis and synthesis of Markov jump linear systems with time-varying delays and partially known transition probabilities. IEEE Trans. Autom. Control 53(10), 2458–2464 (2008)
Q. Zhong, On distributed delay in linear control laws-part II: rational implementations inspired from the δ-operator. IEEE Trans. Autom. Control 50(5), 729–734 (2005)
X. Zhu, C. Hua, S. Wang, State feedback controller design of networked control systems with time delay in the plant. Int. J. Innov. Comput., Inf. Control 4(2), 283–290 (2008)
Author information
Authors and Affiliations
Corresponding author
Rights and permissions
About this article
Cite this article
Yang, H., Xia, Y., Shi, P. et al. Stability of Markovian Jump Systems over Networks via Delta Operator Approach. Circuits Syst Signal Process 31, 107–125 (2012). https://doi.org/10.1007/s00034-010-9263-8
Received:
Revised:
Published:
Issue Date:
DOI: https://doi.org/10.1007/s00034-010-9263-8